MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Model Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a vitros creatinine (crea) result high outside the reference interval was obtained from a single patient sample using vitros chemistry products crea slides lot 1501-3533-9930 on a vitros 5600 integrated system.The result was higher than expected when compared to a repeat test event of the same sample run on a new calibration event.The most likely cause of the higher than expected vitros crea patient sample is a suboptimal calibration likely due to improper customer protocol when reconstituting the calibrator fluids.The initial vitros crea patient result was obtained on a calibration from (b)(6)2023 that showed results atypical to the expected calibrator values.For this calibration, the customer used a 1ml pipette and aliquoted this amount three times in order to reconstitute the calibrators.Per the vitros cal kit 1 instructions for use, a fixed 3ml pipette should be used to ensure accuracy of reconstitution.The customer reconstituted new calibrator fluids using an alternate adjustable pipette that they set to 3ml and obtained acceptable vitros pv results and expected patient repeat results with this calibration.As vitros crea lot 1501-3533-9930 was newly in use at the time of the event, there is no historical qc results for this lot.However, vitros crea quality control results for the customers previous lot of vitros crea (lot 1548-3531-7842) were acceptable with the same non-vitros biorad qc fluid, indicating that the vitros 5600 system was performing as expected leading up to the event, and that an issue with the biorad fluid is not likely.A diagnostic vitros alkaline phosphatase (alkp) precision test was also acceptable, indicating that the analyzer was performing as expected.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros crea reagent lot 1501-3533-9930 or calibrator kit 1 lot 0142.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a high vitros creatinine (crea) result outside the reference interval was obtained from a single patient sample using vitros chemistry products crea slides lot 1501-3533-9930 on a vitros 5600 integrated system.The result was higher than expected when compared to a repeat test event of the same sample run on a new calibration event.Patient sample vitros crea result of 1.68 mg/dl versus an expected result of 1.37 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros crea patient result was not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 602040.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17037150
Report Number0001319808-2023-00011
Device Sequence Number6394044
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Model Number1882208
Device Catalogue Number1882208
Device Lot Number0142
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown